Thunderstorm Wind, Marion
- When
- August 25, 3:58 PM EST
- Where
- Marion County, Marion
- Measured
- 55 kt (63 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.183, -79.400
Spotter reported trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 25, 1:15 PM EST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 215 PM EDT SUN AUG 25 2002 SHWRS/TSTMS BREAKING OUT ACROSS WESTERN SC AHEAD OF THE TAIL END OF A VORT LOBE FORECAST TO SWING MOSTLY NW OF CWF. HOWEVER..GIVEN MODEL SIMILARITIES WILL INCREASE TO LIKELY POPS INLAND PORTIONS CWF OVERNIGHT. MODELS SUGGEST POTENTIAL FOR SEVERAL ROUNDS OF PCPN WITH TOTAL QPF FOR EVENT NEAR 2 INCHES. WILL CONTINUE LIKELY POPS THRU MON WITH CHANCE POPS TUE/WED. TEMP GUIDANCE NOT DISSIMILAR. EXTENDED: BY THURSDAY UPPER LOW OVER MID TENNESSEE VLY BEGINS TO RETROGRADE AND WEAKEN WHILE BERMUDA HIGH BEGINS TO DOMINATE REGIONS WEATHER. MODELS SUGGEST WINDS FIELDS WILL BACK SUFFICIENTLY FOR MORE EASTERLY FETCH THEREFORE MINIMIZING PCPN CHANCES. EXPECT PC SKIES AND TEMPS BACK TO NORMAL TOWARD END OF WEEK OVER WEEKEND. MARINE: AS FRONT SLOWLY DROPS SOUTHWARD OVER THE AREA WINDS SHOULD REMAIN WEAK AS UPPER LEVEL LOW TRIES TO DROP SOUTH AND WEST OVER THE NEXT FEW DAYS. WIND WILL BECOME SOUTHWESTERLY AS FRONT LIFTS BACK TO THE NORTH AND AS LOW TO THE WEST WEAKENS AND DRIFTS WESTWARD WINDS WILL VEER TO A MORE SOUTHEAST DIRECTION. WIND SPEEDS ARE FORECAST TO INCREASE WITH INCREASING GRADIENT BUT SPEEDS SHOULD BE BELOW THE THRESHOLD CRITERIA. FCSTID = 01 PRELIMINARY NUMBERS KILM 75 85 73 85 / 40 70 60 40 KLBT 73 85 70 85 / 50 70 60 50 KFLO 73 86 71 86 / 60 70 60 50 KMYR 75 85 73 84 / 60 70 60 30 .ILM... NC...NONE. SC...NONE. RWA/DRH
SCZ017-023-024-032>034-039-252145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 442 PM EDT SUN AUG 25 2002 ...STRONG THUNDERSTORMS AFFECTING PORTIONS OF FLORENCE AND MARION COUNTIES... STRONG THUNDERSTORMS BETWEEN LAKE CITY AND EFFINGHAM...BETWEEN FLORENCE AND CARTERSVILLE...AND SOUTH OF THE COMMUNITIES OF PEE DEE AND MARION...WILL MOVE SLOWLY NORTHEAST THROUGH 545 PM. THE STORMS WILL BE ACCOMPANIED BY INTENSE CLOUD TO GROUND LIGHTNING...GUSTY WINDS TO 40 MPH...AND VERY HEAVY RAINFALL. DUE TO THE SLOW MOVEMENT OF THESE STORMS...RAINFALL AMOUNTS OF A HALF TO ONE INCH WILL BE COMMON...WITH LOCALLY HIGHER AMOUNTS OF TWO AND A HALF INCHES. OTHER SHOWERS AND THUNDERSTORMS WILL BE MOVING ACROSS NORTHERN DARLINGTON AND INTO WESTERN MARLBORO COUNTIES FROM 500 PM TO 530 PM. && MR
The Wilmington radar (KLTX), 92 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Spotter reported trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2002Every state in 2002This day in weather historyWarnings in South Carolina, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316148.